Alert archive / Colorado / High Wind Warnings in 2019

High Wind Warning 5, NWS Denver/Boulder, CO

March 8, 20197 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Mar 8, 2019, 2:29 PM MST for 7 counties in Colorado. It took effect at Mar 9, 2019, 12:00 AM MST. It was in force for 9 hr. 41 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 8, 2019, 2:29 PM MST (21:29 UTC)
In effect from
Mar 9, 2019, 12:00 AM MST
Expired
Mar 9, 2019, 9:10 AM MST
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 2:45 AM MSTNON-TSTM WND GST 562 Ssw Crescent Village, COMESONET STATION D9321, 2 SSW CRESCENT VILLAGE.
Mar 9, 2:59 AM MSTNON-TSTM WND GST 514 Ene Nederland, COMESONET STATION D5338, 3 ENE NEDERLAND.
Mar 9, 3:58 AM MSTNON-TSTM WND GST 512 Wnw Brookvale, COMESONET STATION CEKC2, 2 W BROOKVALE.
Mar 9, 4:10 AM MSTNON-TSTM WND GST 552 Wsw Golden, COMESONET STATION LOOC2, 2 WSW GOLDEN.
Mar 9, 4:27 AM MSTNON-TSTM WND GST 602 Nw Genesee, COMESONET STATION CO065, 2 NW GENESEE.
Mar 9, 4:44 AM MSTNON-TSTM WND GST 712 Sw Pleasant View, COMESONET STATION CO008, 1 SW PLEASANT VIEW.
Mar 9, 4:50 AM MSTNON-TSTM WND GST 551 Ne Aspen Springs, COMESONET STATION F0549, ASPEN SPRINGS.
Mar 9, 4:52 AM MSTNON-TSTM WND GST 62Virginia Dale, COMESONET STATION CO036, VIRGINIA DALE.
Mar 9, 5:00 AM MSTNON-TSTM WND GST 753 Nw Marshall, CONCAR MESA LAB.
Mar 9, 5:06 AM MSTNON-TSTM WND GST 525 S Lyons, COMESONET STATION E8833, 5 S LYONS.
Mar 9, 5:34 AM MSTNON-TSTM WND GST 601 N Georgetown, COMESONET STATION CO164, GEORGETOWN.
Mar 9, 5:36 AM MSTNON-TSTM WND GST 572 Ne Morrison, COMESONET STATION C8926, 2 ENE MORRISON.
Mar 9, 5:44 AM MSTNON-TSTM WND GST 551 Wsw Lawson, COMESONET STATION CO149, LAWSON.
Mar 9, 5:45 AM MSTNON-TSTM WND GST 563 Wnw Arvada, COMESONET STATION E2549, 2 WNW LEYDEN.
Mar 9, 5:49 AM MSTNON-TSTM WND GST 803 Sw Rocky Flats, COHIGHWAYS
Mar 9, 5:49 AM MSTNON-TSTM WND GST 803 Sw Rocky Flats, COCDOT SENSOR AT HIGHWAY 93 & 72.
Mar 9, 5:58 AM MSTNON-TSTM WND GST 552 S Rocky Flats, COMESONET STATION F1909, 1 SSE ROCKY FLATS.
Mar 9, 6:22 AM MSTNON-TSTM WND GST 502 Nnw Glen Haven, COMESONET STATION E4490, 1 NW GLEN HAVEN.
Mar 9, 6:24 AM MSTNON-TSTM WND GST 532 Wnw Aspen Springs, COMESONET STATION PKLC2, 1 WNW ASPEN SPRINGS.
Mar 9, 6:29 AM MSTNON-TSTM WND GST 561 Ese Downieville, COMESONET STATION DMTC2, DOWNIEVILLE.
Mar 9, 6:35 AM MSTNON-TSTM WND GST 563 Ese Buckeye, COMESONET STATION BEYC2, 4 E BUCKEYE.
Mar 9, 6:57 AM MSTNON-TSTM WND GST 551 Ese Kassler, COMESONET STATION F0417, KASSLER.
Mar 9, 7:05 AM MSTNON-TSTM WND GST 557 E Virginia Dale, COCO-OP OBSERVER STATION VDAC2, 7 ENE VIRGINIA DALE.
Mar 9, 8:16 AM MSTSNOW 1.43 Wnw Pingree Park, COHOURGLASS LAKE SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTSNOW 1.49 Se Weston Pass, COROUGH AND TUMBLE SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTSNOW 2.81 Ne Echo Lake, COECHO LAKE SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTSNOW 2.81 Sw Eldora, COLAKE ELDORA SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTSNOW 2.83 Sw Ward, CONIWOT SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTSNOW 2.87 Nw Red Feather Lakes, COBLACK MOUNTAIN SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTSNOW 4.23 S Brainard Lake, COUNIVERSITY CAMP SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTSNOW 4.23 Sw Meeker Park, COCOPELAND LAKE SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTSNOW 4.29 E Glendevey, CODEADMAN HILL SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTHEAVY SNOW 71 Wnw Loveland Pass, COLOVELAND BASIN SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTHEAVY SNOW 73 Wnw Alma, COBUCKSKIN JOE SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTHEAVY SNOW 74 S Longs Peak, COWILD BASIN SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTHEAVY SNOW 78 Nw Glendevey, COROACH SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTHEAVY SNOW 8.45 Wsw Guanella Pass, COJACKWHACKER GULCH SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTHEAVY SNOW 8.49 Se Cameron Pass, COWILLOW PARK SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTHEAVY SNOW 9.83 Nne Mount Audubon, COSAWTOOTH SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTHEAVY SNOW 9.86 E Cameron Pass, COLONG DRAW RESERVOIR SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO
Mar 9, 8:16 AM MSTHEAVY SNOW 12.61 Nnw Cameron Pass, COJOE WRIGHT SNOTEL SNOWFALL BETWEEN 7 AM 03/08/2019 AND 7 AM 03/09/2019 ESTIMATED USING A 14.0 TO 1 SNOW-TO-LIQUID RATIO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2211 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

004 
WWUS75 KBOU 082129
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
229 PM MST Fri Mar 8 2019

...VERY WINDY IN THE FOOTHILLS LATE TONIGHT INTO SATURDAY 
MORNING...

.Strong west winds will increase after midnight in the high
country and foothills east of the Continental Divide. The normal
wind prone areas will likely see the highest gusts, Berthoud Pass,
along the Peak to Peak Highway, and along Coal Creek Canyon. Some
stronger gusts may reach down into the nearby plains affecting 
areas west of I-25, including but not limited to Highway 93 
between Golden and Boulder, and up along the Cheyenne Ridge.


COZ035-036-090600-
/O.UPG.KBOU.HW.A.0004.190309T0700Z-190309T1900Z/
/O.NEW.KBOU.HW.W.0005.190309T0700Z-190309T1900Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including the cities of Estes Park, Glendevey, Nederland, 
Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, 
Idaho Springs, and Westcreek
229 PM MST Fri Mar 8 2019

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
SATURDAY...

The National Weather Service in Denver has issued a High Wind
Warning, which is in effect from midnight tonight to noon MST
Saturday. The High Wind Watch is no longer in effect.

* WINDS...West 35 to 45 mph with gusts up to 75 mph.

* TIMING...Strong west winds will increase after midnight and
  continue through Saturday morning, decreasing after noon.

* IMPACTS...The strong winds will create blowing snow, reducing
  visibility to make driving hazardous in areas. Gusty winds will
  blow around unsecured objects. Tree limbs could be blown down 
  and a few power outages may result. Travel will be difficult for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and
high profile vehicles. Loose outdoor items should be brought
inside or secured properly. 

&&

$$
3 follow-up statements
022 
WWUS75 KBOU 090402
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
902 PM MST Fri Mar 8 2019

...VERY WINDY IN THE FOOTHILLS LATE TONIGHT INTO SATURDAY
MORNING...

.Strong west winds will increase after midnight in the high
country and foothills east of the Continental Divide. The normal
wind prone areas will likely see the highest gusts, Berthoud
Pass, along the Peak to Peak Highway, and along Coal Creek
Canyon. Some stronger gusts may reach down into the nearby plains
affecting areas west of I-25, including but not limited to
Highway 93 between Golden and Boulder, and up along the Cheyenne
Ridge.

COZ035-036-091300-
/O.CON.KBOU.HW.W.0005.190309T0700Z-190309T1900Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including the cities of Estes Park, Glendevey, Nederland, 
Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, 
Idaho Springs, and Westcreek
902 PM MST Fri Mar 8 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MST SATURDAY...

* WINDS...West 35 to 45 mph with gusts up to 75 mph.

* TIMING...Strong west winds will increase after midnight and 
  continue through Saturday morning, decreasing after noon.

* IMPACTS...The strong winds will create blowing snow, reducing 
  visibility to make driving hazardous in areas. Gusty winds 
  will blow around unsecured objects. Tree limbs could be blown 
  down and a few power outages may result. Travel will be 
  difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly.

&&

$$
673 
WWUS75 KBOU 091239
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
539 AM MST Sat Mar 9 2019

...VERY WINDY IN THE FOOTHILLS THIS MORNING...

.Strong west winds have begun this morning in the high country 
and foothills east of the Continental Divide. The normal wind 
prone areas will likely see the highest gusts, Berthoud Pass, 
along the Peak to Peak Highway, and along Coal Creek Canyon. Some 
stronger gusts may reach down into the nearby plains affecting 
areas west of I-25, including but not limited to Highway 93 
between Golden and Boulder, and up along the Cheyenne Ridge. At
early morning wind speeds over 50 mph have been reported.

COZ035-036-091900-
/O.CON.KBOU.HW.W.0005.000000T0000Z-190309T1900Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including the cities of Estes Park, Glendevey, Nederland, 
Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, 
Idaho Springs, and Westcreek
539 AM MST Sat Mar 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Strong west winds will continue through this morning, 
  decreasing after noon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Travel will be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly.

&&

$$
338 
WWUS75 KBOU 091610
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
910 AM MST Sat Mar 9 2019


COZ035-036-091715-
/O.CAN.KBOU.HW.W.0005.000000T0000Z-190309T1900Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including the cities of Estes Park, Glendevey, Nederland, 
Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, 
Idaho Springs, and Westcreek
910 AM MST Sat Mar 9 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Denver has cancelled the High
Wind Warning.

Although it will remain windy this morning, the winds are no
longer expected to reach high wind criteria. Therefore the High 
Wind Warning had been cancelled. The wind is expected to 
gradually decrease through the day.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 8, 2:24 PM MST, 5 minutes earlier.

Area forecast discussion, Mar 8, 2:24 PM MST, 5 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
224 PM MST Fri Mar 8 2019

.SHORT TERM...(This evening through Saturday)
Issued at 224 PM MST Fri Mar 8 2019

Very active weather pattern over the next 12 hours. Water vapor
satellite imagery showing a short wave trough spinning over Utah.
This trough will track east across Colorado tonight. Lift ahead of
this trough will continue to produce widespread snow across the
mountains of Colorado. In addition to this, the airmass is
unstable with surface based CAPE off the RAP up to 400 J/kg.
Because of the lift and instability, showers and a few
thunderstorms will likely produce areas of heavy snowfall.
Snowfall rates will top 2 inches an hour for a short time under to
strongest convection. Mountain roads will become snowpacked and
slippery by sunset. Convection then rolls off the foothills after
00Z. The airmass should be warm enough for mainly rain. However,
under the stronger convection, snow and ice pellets will be
possible. If this occurs, expect accumulation to be less than an
inch. Over the far northeast corner of Colorado, ahead of the
convection, drizzle will be possible. Temperatures should be warm
enough that it would not be freezing drizzle.

Strongest mountain stable layer occurs 12Z to 18Z Saturday. This
combined with subsidence behind the exiting system and strong flow
aloft will result in very windy conditions for the higher
mountains and Front Range Foothills. Will upgrade the High Wind
Watch to a Warning. Will need a decent mountain wave to form to
help accelerate winds down the foothills. Models show a mountain
wave forming late tonight and Saturday morning. Will it be enough
to help winds reach 75mph? Tough call, so confidence on Warning is
on the low side. Windy conditions will prevail across northeast
Colorado as well Saturday. Right now, appears gust to 50 mph will
be possible, so no High Wind Warning at this time.

There will be enough moisture embedded in the strong flow aloft
to produce orographic snow showers over the mountains late tonight
and Saturday. Additional snowfall will be light for the mountains
Saturday. Most locations will see little if any snowfall,
orographic favored areas may see up to 2 inches of snow.

.LONG TERM...(Saturday night through Friday)
Issued at 224 PM MST Fri Mar 8 2019

For Saturday night, the winds will be diminishing across the far
northeast plains as the storm system rapidly shifts into the
upper Midwest. There will areas of continued light snow in the
mountains, but amounts will be minimal.

For Sunday and Sunday night, a more tranquil day across Colorado
as high pressure ridge builds into the state. The flow aloft will
be shifting back more southwest in response to the next Pacific
system which will be digging down into Baja by early next week.
There will still be some snow showers in the mountains, but
moisture trajectories look to keep most of the showers over
northwest Colorado, including portions of Jackson county and
lesser snow chances further south along the I70 corridor. The
plains will be dry and mild on Sunday but should see an influx of
low level moisture Sunday night into Monday morning. A developing
Denver cyclone may also result in low clouds and fog moving into
the Denver area as well. Deeper subtropical moisture riding along
a jet streak will also be advecting into the region during the
day on Monday in advance of the strong upper low over Baja. Expect
scattered showers to develop across the plains, especially
southern sections over the Palmer Divide and Lincoln county.

The main question through the middle of next week is the track
of the Baja low as it moves northeast through Wednesday.  There
is a bit better continuity in model track again today with the low
moving into southeast Colorado late Tuesday and early Wednesday
before moving it into eastern Nebraska by late Wednesday. The
European/Canadian solutions show this the most, while the GFS
track is still a bit further east and south. With this overall
track, there is a threat of heavy snow somewhere over eastern
Colorado early next week especially if European/Canadian verifies.

For Thursday and Friday, there will still be a fair amount of
troughiness over the region for a continued chance of snow
showers over the mountains. The plains will generally be dry for
later in the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 224 PM MST Fri Mar 8 2019

A circulation just east of KDEN is producing north winds at KDEN
and KBJC. Winds may shift to the southwest around 22Z if the
circulation lifts north. Some models show this winds shift, some
don't. It will be close and wouldn't be surprised if the boundary
stall over KDEN airport grounds. Focus then shifts to showers and
perhaps a couple thunderstorms moving off the foothills this
evening. Best chance for convection will be 01Z to 05Z. Expect
precipitation to be mainly rain, though under the heavier activity
would expect ice pellets and/or snow. If any accumulations were
to occur they will be light. On Saturday, partly cloudy to mostly
sunny skies will prevail Saturday. Gusty northwest winds to 30
knots will be possible after 15Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from midnight MST tonight through Saturday
morning for COZ035-036.

Winter Storm Warning until 6 AM MST Saturday for COZ031-033-034.

&&

SHORT TERM...Meier
LONG TERM...Entrekin
AVIATION...Meier
Hazardous weather outlook, Mar 8, 10:00 AM MST, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1000 AM MST Fri Mar 8 2019

COZ030>051-091700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1000 AM MST Fri Mar 8 2019

...WINTER STORM WARNING FOR HEAVY SNOW FOR THE NORTHERN AND
CENTRAL COLORADO MOUNTAINS THIS AFTERNOON AND TONIGHT...
...HIGH WIND WATCH FRONT RANGE FOOTHILLS LATE TONIGHT AND SATURDAY
MORNING...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

An active weather patter remains in place over Colorado which will
bring more snow to the mountains this afternoon and tonight.
Additional snow amounts of 6 to 12 inches are possible, heaviest
amounts are expected over Rabbit Ears Pass and in Summit County. A
few embedded thunderstorms will also be possible, leading to
locally higher snow accumulations.

Plains locations will see scattered rain and snow showers. A few
thunderstorms will also be possible late this afternoon and
evening as the weather disturbance moves out of the mountains and
across northeast Colorado. Gusty west winds are expected in the
mountains and Front Range Foothills later tonight as a strong
upper level jet makes its way over the state. Winter Storm
Warnings for the mountains and a High Wind Watch for the Front
Range Foothills are in effect for this afternoon and tonight to
highlight the dangerous nature of this weather pattern.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

It will be very windy on Saturday over the higher terrain and
across the plains. Potential gusts up to 80 mph will be possible
in the foothills with up to 50 mph across the plains. Areas of
light snow will continue in the mountains.

Another weather system may affect the area Monday night through
Wednesday bringing another round of precipitation to the region.

.SPOTTER INFORMATION STATEMENT...

Snowfall reports from spotters will be appreciated.

Nearby

High Wind Warnings in Colorado, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.